Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 29, 2021, 3:09 PM CDT for Escambia County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 29, 2021, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS84 KMOB 292009 SPSMOB Special Weather Statement National Weather Service Mobile AL 309 PM CDT Tue Jun 29 2021 ALZ059-FLZ201-203-292100- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 309 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN ESCAMBIA...NORTH CENTRAL SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 400 PM CDT... At 309 PM CDT, the strong thunderstorm was located near Jay, or 8 miles east of Flomaton, moving northwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Century, Flomaton, Jay, Pollard and Riverview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8698 3087 8707 3102 8745 3124 8727 TIME...MOT...LOC 2009Z 124DEG 12KT 3099 8713 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:39 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 29, 12:39 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1239 PM CDT Tue Jun 29 2021 .NEAR TERM /Now Through Wednesday/...The upper level inverted trough will persist until Wednesday over the northern Gulf before beginning to break down somewhat through the day. This may be in response to an upper trough digging down over the Great Lakes, upper Ohio Valley, and northeastern CONUS during this time. Meanwhile, surface high pressure will continue over the Appalachians through midweek. For the rest of today, we will be monitoring the development of showers and storms near the coast. A few storms have popped up over coastal Alabama and near Panama City Beach early this afternoon. Model PWATs are between 1.6-1.8 inches today, with sufficient, but not an exuberant amount, of instability. Models indicate SBCAPE between 900-1200 J/kg and MLCAPE around 500 J/kg. Additionally, DCAPE values range between 600-800 J/kg. Therefore, after assessing the wet microburst risk, we are in a moderate risk this afternoon based on the moisture level and sufficient instability (especially DCAPE). Hi-Res guidance shows much of the activity through this afternoon to be over and around our coastal counties, then moving further inland through the evening. Chances for rain will then decrease overnight to be little to none, but increase once again over the open Gulf waters and near the coast by early Wednesday morning. Model PWATs increase to be between 1.8-2 inches on Wednesday, with MLCAPE around 500 J/kg, and SBCAPE up to 1000 J/kg. Although, model DCAPE is shown to be much lower than today, with values near 500 J/kg. This is because more deep layer moisture is anticipated through the midlevels by Wednesday. Overall, a transition to a more wet pattern will begin by midweek, and expecting an uptick in coverage of showers and storms on Wednesday. Current temperatures are in the lower to mid 80s, with a few spots over south-central Alabama in the upper 80s. Still expecting highs this afternoon to reach the upper 80s to lower 90s inland and the mid to upper 80s at the immediate coast. Lows tonight will continue to be warm, in the lower 70s north of I-10 and in the lower to mid 70s south of I-10. Anticipating similar high temperatures Wednesday afternoon, in the upper 80s to lower 90s inland and in the mid to upper 80s at the beaches. Lastly, there is a MODERATE RISK of rip currents through at least tonight, followed by a low risk beginning Wednesday. /26 && .AVIATION... 18Z issuance...Mainly VFR conditions were present at issuance. Isolated to scattered showers and storms are expected this afternoon, particularly near the coast. By the evening, this activity will move further inland but continue to decrease. Little to no rain chances are anticipated overnight, but chances will then ramp up once again by early Wednesday morning along the coast. Expecting a bit higher coverage of scattered showers and storms Wednesday morning as these translate onshore and especially north of I-10 (and generally along and south of Highway 84) by the afternoon. Reduced VIS and CIGs to MVFR (and even to IFR in the heavier showers) can be expected with these. Otherwise, outside of any storms, conditions will be mainly VFR through the TAF period. Southeast winds this afternoon will continue to be between 5-10 knots inland and around 10-15 knots at the coast. Winds will decrease and become light this evening and through the overnight hours. Southeast winds will then increase through Wednesday morning to be between 5-10 knots. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 29, 12:52 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
1252 PM CDT Tue Jun 29 2021
ALZ261>264-291830-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1252 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130 PM CDT...
At 1252 PM CDT, the strong thunderstorm was located over Satsuma,
moving northwest at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Citronelle, Creola,
Chunchula, Gulfcrest, Axis, Semmes, I65 And I165, I65 And AL 225, I65
And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3068 8793 3069 8794 3075 8792 3075 8795
3069 8795 3072 8797 3071 8798 3071 8801
3072 8801 3074 8803 3071 8802 3071 8804
3075 8804 3071 8805 3079 8833 3106 8843
3114 8811 3090 8777
TIME...MOT...LOC 1752Z 134DEG 16KT 3086 8808Special weather statement, Jun 29, 1:30 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 PM CDT Tue Jun 29 2021
ALZ052-261-291915-
Washington AL-Mobile Inland AL-
130 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 215 PM
CDT...
At 129 PM CDT, the strong thunderstorm was located near Gulfcrest, or
7 miles southeast of Citronelle, moving northwest at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Deer Park, Axis, Mount Vernon and
Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3092 8842 3120 8844 3125 8817 3105 8794
3103 8796 3102 8793 3103 8793 3101 8790
3081 8820
TIME...MOT...LOC 1829Z 127DEG 14KT 3099 8818Special weather statement, Jun 29, 1:37 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Tue Jun 29 2021
FLZ205-291930-
Okaloosa Inland FL-
137 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT...
At 137 PM CDT, the strong thunderstorm was located near Crestview,
moving northwest at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 8661 3079 8679 3099 8679 3100 8662
3098 8639 3057 8639
TIME...MOT...LOC 1837Z 128DEG 16KT 3078 8653Special weather statement, Jun 29, 2:26 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
226 PM CDT Tue Jun 29 2021
ALZ060-FLZ205-292015-
Covington AL-Okaloosa Inland FL-
226 PM CDT Tue Jun 29 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHWESTERN COVINGTON AND NORTHERN OKALOOSA COUNTIES
UNTIL 315 PM CDT...
At 225 PM CDT, a cluster of strong thunderstorms was located 7 miles
south of Laurel Hill, or 10 miles northeast of Crestview, moving
northwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview, Baker, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3066 8639 3083 8676 3113 8659
3100 8633 3099 8633
TIME...MOT...LOC 1925Z 124DEG 12KT 3086 8645Special weather statement, Jun 29, 2:44 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Tue Jun 29 2021
MSZ075-078-079-292030-
Stone MS-Perry MS-George MS-
244 PM CDT Tue Jun 29 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 PM CDT...
At 242 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Perkinston, or 10 miles southeast of Wiggins, moving
northwest at 10 mph.
Wind gusts of up to 40 mph will be possible with these storms.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3117 8914 3096 8881
3073 8887 3073 8889 3068 8888 3068 8905
3080 8934
TIME...MOT...LOC 1942Z 122DEG 11KT 3080 8897Special weather statement, Jun 29, 3:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 309 PM CDT Tue Jun 29 2021 ALZ059-FLZ201-203-292100- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 309 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN ESCAMBIA...NORTH CENTRAL SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 400 PM CDT... At 309 PM CDT, the strong thunderstorm was located near Jay, or 8 miles east of Flomaton, moving northwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Century, Flomaton, Jay, Pollard and Riverview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8698 3087 8707 3102 8745 3124 8727 TIME...MOT...LOC 2009Z 124DEG 12KT 3099 8713
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:52 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Jun 29, 1:02 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 29, 1:30 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jun 29, 1:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 53 min |
| Jun 29, 1:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Jun 29, 2:26 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Jun 29, 2:44 PM CDT | Special Weather Statement | MOB | Stone | 46 min |
| Jun 29, 3:49 PM CDT | Special Weather Statement | MOB | Perry | 41 min |
| Jun 29, 5:04 PM CDT | Special Weather Statement | MOB | George | 26 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.